MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B1080-040
Medical Device Problem Codes Entrapment of Device (1212); Material Rupture (1546); Material Separation (1562); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during post-endarterectomy dilation of the iliac artery, the 8x40mm armada 35 balloon dilatation catheter (bdc) became pierced [cut] on the artery calcification and then tore in two pieces.The armada bdc was not able to be removed from the introducer sheath.Therefore, a cutdown surgery was performed to remove all devices.There was no adverse patient sequela and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported balloon rupture could not be confirmed due to the condition of the returned device.The reported difficulty advancing the device and entrapment of device could not be replicated in a testing environment as it was based on circumstances of the procedure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficulty advancing the device, balloon rupture, entrapment of device, balloon separation, and surgical intervention appear to be related to circumstances of the procedure.There was no leak noted to the balloon during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported that the balloon dilatation catheter (bdc) interacted with the patient¿s calcified anatomy resulting in the reported difficulty advancing the device and subsequently the balloon ruptured during inflation.In addition, it is likely that the ruptured balloon material became stuck on the introducer sheath, resulting in the inability to remove the device and upon further manipulation, the device ultimately separation.A cutdown surgery was performed to remove all devices.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 - medical device problem code 4008 was removed.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that the 8x40mm armada 35 balloon dilatation catheter (bdc) was advanced with resistance due to the anatomy and by pierced on the artery calcification was reporting that the balloon ruptured during the first inflation at an unknown pressure.No additional information was provided.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23022634
Report Number2024168-2025-09678
Device Sequence Number9701558
Product Code LIT
UDI-Device Identifier08717648154867
UDI-Public(01)08717648154867(17)280430(10)41115G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB1080-040
Device Catalogue NumberB1080-040
Device Lot Number41115G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown